My husband says Lugols makes him sleepy and thus will only take before bed, but he says that it makes him sleep like a baby. Is the sleepy thing good/bad and what causes this?
Also Lugols gives him red eyes-anyone know why? thanks
I've heard the Iodine helps you sleep better AND gives you more energy!! So far, I haven't experienced either but I've read many posts that confirm both. I NEED to 'sleep like a baby' and would consider that a major perk!
Haven't read anything anywhere about the red eyes yet though. Only been thru a few hundred of the posts here so far myself!
I don't have red eyes, but I have had very itchy eyes in the evening since taking lugols. I end up rubbing them and they get very watery from around 8pm til when I go to bed. I have been taking my dose during the day with the last one being around 4pm, but last night I took my last one just before bed and I am going to try that for awhile and see what happens.
Sleepy feelings and tiredness after taking Lugol's could be caused by a variety of things. The first that comes to mind as a possibility is that until the body becomes 'iodine sufficient', each and every dose causes the body to work just a lil' bit harder at something or other as it "places" the Iodine where it belongs.
There's also the possibility of 'extra work' for the body with all the positive changes occuring...things like: production of more stomach acid (where the stomach hasn't been producing as much, so now it's working a bit harder or differently); various receptors coming back to life; various hormone 'creators' doing a bit more than what they're used to; the thyroid becoming more sufficient -hence the blood that flows through a thyroid that's saturated has more immune power- so more 'bad guys' are being killed and the body has to work to dispose of them; the digestive tract and colon becoming more active/doing more....etc., etc., etc.,...on down the line of benefits from Iodine (sometime it takes a bit longer to actually see/notice the benefits, than it does to 'feel' the tiredness that is obvious).
Also, apoptosis. Iodine encourages/restores apoptosis - the normal programmed time for cells to die. When cells 'morph' into cancer and cancer tumors, they also lose their programed 'death day' (which is one reason why it's harder to 'kill' a cancer tumor than other types of tumors). We probably ALL have cells that are morphing into mutant/cancer cells, and the iodine would cause them to die...this adds a burden to the liver/immune system areas that are responsible for cleansing the body of dead cells of various types. This would cause tiredness, for sure.
And, of course, the toxic halogens being released. I find the tiredness I feel from the halogens doesn't 'hit' until several hours after I take the iodine, but we're all different in regards to that, I'd guess.
As far as red eyes, I don't have much of a guess - but I'd certainly consider the toxins being released into the bloodstream as a possibility, as well as an overall change of 'body basics' as the body starts utilizing & placing the iodine.
'Wish I had more that is 'concrete', but that's what makes sense to me :)
that was a very insightful answer. I, too have noticed i get tired 4 hours or so after taking Lugols now at higher doses 50mg, 100mg,200mg.. I dont remember getting tired at 6mg or 12mg, nor was I ever tired when I took the nascent Iodine at 2.7mg or 5.4mg
its a good tired. not a groggy wiped out kind of tired.. but more a calm, very relaxed, tranquil type of feeling..
I would venture to say that Im not tired; I am just so relaxed that I calmly doze off for a little
Wow,so much hot air from Unyquity.The real reason is here;"Thyroid hormone leads to heat generation in humans. However, the thyronamines function via some unknown mechanism to inhibit neuronal activity; this plays an important role in the hibernation cycles of mammals..".Wikipedia,about thyroid hormone,which is produced thanks to Iodine.
The lacrimal gland controls tearing and moisture of the eyes. There is lots of Iodine in them, a deficiency of Iodine will cause dry eyes. He may be taking too much--you REALLY don't want to take iodine unless you are deficient. He should cut down or take kelp instead, or just stop.